Benzodiazepine Withdrawal Reaction in Two Children following Discontinuation of Sedation with Midazolam

@article{Engelen1993BenzodiazepineWR,
  title={Benzodiazepine Withdrawal Reaction in Two Children following Discontinuation of Sedation with Midazolam},
  author={B. V. van Engelen and J. Gimbr{\`e}re and L. H. Booy},
  journal={Annals of Pharmacotherapy},
  year={1993},
  volume={27},
  pages={579 - 581}
}
OBJECTIVE: To report the occurrence of recurrent benzodiazepine withdrawal reactions in two very young children following discontinuation of sedation with midazolam. CASE SUMMARY: A 15-month-old boy with apneic episodes was sedated with midazolam for 12 days with constant infusion. Half a day after discontinuation of the midazolam the boy became restless, tachycardic, and hyperpyrexia. When midazolam was readministered, all symptoms disappeared. Four days later midazolam was again discontinued… Expand
50 Citations
Withdrawal from Lorazepam in Critically III Children
  • 27
Myocardial Ischemia as a Result of Severe Benzodiazepine and Opioid Withdrawal
  • 15
  • PDF
Midazolam: a review of therapeutic uses and toxicity.
  • 232
Clinical Pharmacology of Midazolam in Infants and Children
  • J. Blumer
  • Medicine
  • Clinical pharmacokinetics
  • 1998
  • 129
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 11 REFERENCES
Precipitation of Benzodiazepine Withdrawal following Sudden Discontinuation of Midazolam
  • 19
Sedative/Hypnotic Dependence: Patient Stabilization, Tolerance Testing, and Withdrawal
  • 37
Development of physical dependence on midazolam by oral self-administration
  • J. Falk, M. Tang
  • Psychology, Medicine
  • Pharmacology Biochemistry and Behavior
  • 1987
  • 11
Tolerance and physical dependence to a short-acting benzodiazepine, midazolam.
  • 24
Chronopharmacokinetic Study with Prolonged Infusion of Midazolam
  • 47
Two cases of benzodiazepine toxicity in children.
  • 11
...
1
2
...